MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLEXIBLE TAP BIOSURE 7MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. FLEXIBLE TAP BIOSURE 7MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72203253
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the biosure 7mm was found to be broken before the case.Unknown if there was backup available or if the procedure was delayed.No other complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
"a 72203253 flexible tap biosure 7mm used in treatment was returned for evaluation.This is a one year old reusable instrument.Visual assessment confirms complaint.The instrument has been broken where the solid shaft transitions to the puzzle piece flex section.An exact root cause cannot be determined, however factor that may affect functionality include, excessive force and proper cleaning.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of complaints and manufacturing batch records was performed, no other complaints of this failure was found.".

Brand Name
FLEXIBLE TAP BIOSURE 7MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10165659
Report Number1219602-2020-00933
Device Sequence Number3573281
Product Code LXH
UDI-Device Identifier00885554027198
UDI-Public00885554027198
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203253
Device Catalogue Number72203253
Device Lot Number50791209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1